Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Will amphetamine help improve energy levels when diagnosed with severe depression and narcolepsy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1981
Answered : 8257 Questions
I have severe depression with very little energy and am wondering if I also have narcolepsy. I'm wondering if amphetimines will help me stay awake.
Posted Mon, 23 Dec 2013 in Mental Health
Answered by Dr. Veera Raghava Rao Buddha. 1 hour later
Brief Answer: Self help is the best help. Detailed Answer: Hi, It would be better if you can describe all your symptoms. I might be able to help you understand the medical problems. That being said, since you are 48 years of age, possibility of premenopause / menopause causing all the symptoms cannot be excluded. All these could be due to the low level of the estrogen. Hence it would be a good option to discuss your concerns with a gynecologist also. If there estrogen decline has no role with your symptoms, you can plan an individualized treatment from a psychologist. Should you indeed have narcolepsy, amphetamines may be tried under guidance. Awaiting your response.. Regards
Above answer was peer-reviewed by
Follow-up: Will amphetamine help improve energy levels when diagnosed with severe depression and narcolepsy? 13 hours later
I have severe depression and have been hospitalized twice in the past year. I get very tired. Sometimes to the point that I may have to cancel plans so I can sleep. I can also fall asleep easily driving, watching tv or even in the middle of a conversation.
Answered by Dr. Veera Raghava Rao Buddha. 15 hours later
Brief Answer: your problems can be solved. Detailed Answer: Hi, Now I could understand the depth of your agony. There are two steps of treatment of the narcolepsy. First thing is to get a good night sleep. the other is to keep awake in the day. Unless the first thing is achieved the second thing is not possible. Amphetamines or some other substitutes are used for day time use, and anti psychotics, anxiolytics are used for night time usage. So I advise you to consult a psychologist for diagnosis and treatment, and to have supervision of the progress of the cure. Practice yoga, meditation, etc, and try to be engaged through out the day. Wishing for a quick and complete recovery. Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor